Alert archive / Wisconsin / Special Marine Warnings in 2004

Special Marine Warning 21, NWS Green Bay, WI

July 13, 2004

NWS Green Bay, WI issued this special marine warning at Jul 13, 2004, 2:57 PM CDT. It was in force for 93 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 13, 2004, 2:57 PM CDT (19:57 UTC)
Expired
Jul 13, 2004, 4:30 PM CDT
In force
93 min
Issued by
NWS Green Bay, WI
Area
Whole counties

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this special marine warning went out at Jul 13, 4:30 AM CDT, 10 hours 27 minutes earlier.

Area forecast discussion, Jul 13, 4:30 AM CDT, 10 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
430 AM CDT TUE JUL 13 2004

.SHORT TERM...THE BIGGEST CHALLENGE TO TODAY/S FORECAST IS FIGURING OUT
THE SEVERE THUNDERSTORM POTENTIAL. STRONG UPPER SYSTEM WILL COME THROUGH
THIS AFTERNOON AND EVENING AND PROVIDE GOOD UPPER SUPPORT. THE QUESTION
IS HOW MUCH INSTABILITY WE WILL HAVE FROM SURFACE HEATING. TWO MAIN
AREAS OF THUNDERSTORMS AT 330 AM. ONE WAS IN DULUTH AREA AND ANOTHER
OVER EASTERN IOWA. MODELS HINT THAT IN BETWEEN THERE MAY BE SOME
SUNSHINE AND DOWNWARD MOTION UNTIL EARLY AFTERNOON...ESPECIALLY IN THE
SOUTHEAST THIRD OF THE FORECAST AREA. SPC HAS SOUTHEAST CORNER IN
MODERATE RISK OF SEVERE THUNDERSTORMS AND WE AGREE WITH THAT ASSUMING WE
GET SOME SURFACE HEATING TODAY. AFTER THIS SYSTEM GOES THROUGH SOMEWHAT
COOLER AND DRIER AIR RETURNS.

.LONG TERM...WEDNESDAY NIGHT THROUGH NEXT MONDAY. UPPER RIDGE
ACROSS WESTERN NORTH AMERICA WILL LEAVE THE AREA IN A NORTHWEST
FLOW ALOFT INTO NEXT WEEKEND. TIMING OF WEEK DISTUBANCES DROPPING
SOUTHEAST OUT OF CANADA WILL BE DIFFICULT AT BEST BASED ON WHICH MODEL
YOU CHOOSE. FOR WEDNESDAY NIGHT...HIGH PRESSURE WILL BUILD INTO
THE REGION. THIS WILL ALLOW FOR TEMPERATURES TO FALL BELOW NORMAL
READINGS FOR THIS TIME OF YEAR. ON THURSDAY...DECIDED TO ADD A CHANCE
OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS AS BOTH THE ETA/NGM
DEPICT SHORTWAVE DROPPING SOUTHEAST OUT OF CANADA. ANOTHER SHORTWAVE
WILL DROP INTO THE REGION AGAIN FRIDAY AND FRIDAY NIGHT...THEREFORE
WILL CONTINUE THE CHANCE FOR SHOWERS DURING THIS PERIOD. HIGH PRESSURE
WILL THEN BE CENTERED OVER THE REGION ON SATURDAY AND SUNDAY. MODELS
DO FORECAST WEAK DISTURBANCES MOVING ACROSS THE REGION...WILL LEAVE
SATURDAY AND SUNDAY DRY FOR NOW AS THE LOWER LEVELS OF THE ATMOSPHERE
SHOULD BE FAIRLY DRY. WILL FOLLOW CLOSE TO MEXT GUIDANCE READINGS FOR
HIGHS...BUT MAY TRIM A FEW DEGREES OFF THE LOWS...ESPECIALLY OVER THE
NORTH. NO SIGNIFICANT HEAT IS IN SIGHT FOR THE REGION.

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

RDM
WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Jul 13, 4:45 AM CDT, 10 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
445 AM CDT TUE JUL 13 2004

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-140945-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
445 AM CDT TUE JUL 13 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER EAST CENTRAL
WISCONSIN THIS AFTERNOON AND EARLY EVENING. THERE IS A SLIGHT RISK OVER
THE REMAINDER OF THE AREA TODAY THROUGH EARLY THIS EVENING.

SCATTERED THUNDERSTORMS WILL MOVE ACROSS NORTH CENTRAL AND CENTRAL
WISCONSIN THIS MORNING. THERE IS A SLIGHT CHANCE THAT THESE STORMS COULD
PRODUCE DAMAGING WINDS OR HAIL.

THEN A COLD FRONT AND A STRONG UPPER LEVEL SYSTEM WILL MOVE ACROSS THE
ENTIRE AREA THIS AFTERNOON AND EVENING. THIS SYSTEM WILL BRING AN EVEN
BETTER CHANCE OF SEVERE STORMS...ESPECIALLY IN THE EAST CENTRAL
COUNTIES. THESE STORMS COULD PRODUCE DAMAGING WINDS...HAIL AND POSSIBLY
TORNADOES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY THROUGH FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON.

RDM
WWW.CRH.NOAA.GOV/GRB

In the hours before

Local storm report, Jul 13, 2:39 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
239 PM CDT TUE JUL 13 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0230 PM     HAIL             2 N APPLETON            44.29N 88.40W
07/13/2004  0.75 INCH        OUTAGAMIE          WI   TRAINED SPOTTER

&&

DC
Local storm report, Jul 13, 2:41 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
241 PM CDT TUE JUL 13 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0234 PM     HAIL             LAKEWOOD                45.29N 88.51W
07/13/2004  1.75 INCH        OCONTO             WI   PUBLIC

&&

DC

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 2:11 PM CDTSevere Thunderstorm WarningGRBPortage, Waushara49 min
Jul 13, 2:15 PM CDTSevere Thunderstorm WarningGRBOutagamie60 min
Jul 13, 2:25 PM CDTSevere Thunderstorm WarningGRBMarinette, Oconto65 min
Jul 13, 2:44 PM CDTSevere Thunderstorm WarningGRBDoor, Kewaunee46 min
Jul 13, 2:56 PM CDTSevere Thunderstorm WarningGRBBrown49 min
Jul 13, 2:57 PM CDTSpecial Marine WarningGRB93 min
Jul 13, 2:57 PM CDTSpecial Marine WarningGRB93 min
Jul 13, 3:07 PM CDTSevere Thunderstorm WarningGRBCalumet, Manitowoc53 min
Jul 13, 3:19 PM CDTSevere Thunderstorm WarningGRBWinnebago41 min
Jul 13, 3:41 PM CDTSevere Thunderstorm WarningGRBMarinette, Oconto49 min
Jul 13, 3:47 PM CDTSpecial Marine WarningGRB58 min
Jul 13, 3:49 PM CDTTornado WarningGRBManitowoc41 min
Jul 13, 3:53 PM CDTSevere Thunderstorm WarningGRBCalumet37 min
Jul 13, 4:12 PM CDTSevere Thunderstorm WarningGRBDoor48 min
Jul 13, 4:25 PM CDTSpecial Marine WarningGRB80 min
Jul 13, 4:25 PM CDTSpecial Marine WarningGRB80 min
Jul 13, 4:25 PM CDTSpecial Marine WarningGRB80 min
Jul 13, 4:25 PM CDTSpecial Marine WarningGRB80 min

Nearby

Special Marine Warnings in Wisconsin, 2004Every special marine warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.